# SDR 2020FA0000404

- Difficulty date: July 22, 2019
- Submitted: September 12, 2020
- Operation: General aviation
- Aircraft: N468AK
- Make and model: Cubcft CC18180
- Aircraft serial: CC180088
- Aircraft time: 398 hours
- Engine: Lyc O360C1G
- Engine time: 398 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Float
- Part number: AV30764
- Condition: Leaking
- Location: Carburetor
- Part time: 398 hours
- Component: Carburetor, Avstar, AV1041641
- Component part number: AV1041641
- Stage of operation: CR
- How discovered: C
- Nature of condition: Y
- Precautionary procedure: B, A

## Discrepancy

DURING BASE LEG, PILOT IDENTIFIED ROUGH RUNNING ENGINE AND THEN COMPLETE ENGINE FAILURE.  PILOT MADE AN EMERGENCY LANDING IN AUXILIARY AIR STRIP.  AIRCRAFT WAS TOWED BACK TO MAINTENANCE FACILITY WHERE MECHANIC ATTEMPTED RESTART.  ENGINE STARTED BUT WAS NOTED TO BE ROUGH RUNNING WITH AN EXCESSIVE AMOUNT OF FUEL COMING FROM CARBURETOR.  ENGINE WAS IMMEDIATELY SHUTDOWN.  CARBURETOR REMOVED AND SENT TO AVSTAR FOR EVALUATION.  IT WAS DETERMINED THAT THE SOLDER WELD IN THE BRASS FLOAT FAILED ALLOWING FUEL SATURATION INSIDE THE BRASS FLOAT.  THIS CAUSED THE FLOATS TO SINK DURING FLIGHT.  THIS WAS FIRST OCCURRENCE WITH BRASS FLOATS FAILING.  PLEASE REFERENCE SECOND OCCURRENCE SDR NR 2020FA0000334.
